Alert archive / Maine / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Gray, ME
NWS Gray, ME issued this red flag warning at May 11, 2018, 3:08 AM EDT. It took effect at May 11, 2018, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 3:08 AM EDT (07:08 UTC)
- In effect from
- May 11, 2018, 11:00 AM EDT
- Expired
- May 11, 2018, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
949 WWUS81 KGYX 110708 RFWGYX URGENT - FIRE WEATHER MESSAGE National Weather Service Gray ME 308 AM EDT Fri May 11 2018 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .Very dry air will produce relative humidity values around 20 percent today. In addition, a northwest wind of 10 to 20 mph is expected with higher gusts, setting the stage for rapid fire growth if a fire were to occur. Good moisture recovery is expected tonight followed by wetting rains across southern zones Saturday. MEZ007>009-012>014-018>028-NHZ001>015-112115- /O.UPG.KGYX.FW.A.0001.180511T1400Z-180512T0000Z/ /O.NEW.KGYX.FW.W.0001.180511T1500Z-180512T0000Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 308 AM EDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... The National Weather Service in Gray has issued a Red Flag Warning for critical fire weather conditions, which is in effect from 11 AM this morning to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 001 Northern Coos, Fire Weather Zone 002 Southern Coos, Fire Weather Zone 003 Northern Grafton, Fire Weather Zone 004 Northern Carroll, Fire Weather Zone 005 Southern Grafton, Fire Weather Zone 006 Southern Carroll, Fire Weather Zone 007 Northern Oxford, Fire Weather Zone 007 Sullivan, Fire Weather Zone 008 Northern Franklin, Fire Weather Zone 008 Merrimack, Fire Weather Zone 009 Central Somerset, Fire Weather Zone 009 Belknap, Fire Weather Zone 010 Strafford, Fire Weather Zone 011 Cheshire, Fire Weather Zone 012 Southern Oxford, Fire Weather Zone 012 Eastern Hillsborough, Fire Weather Zone 013 Southern Franklin, Fire Weather Zone 013 Interior Rockingham, Fire Weather Zone 014 Southern Somerset, Fire Weather Zone 014 Coastal Rockingham, Fire Weather Zone 015 Western And Central Hillsborough, Fire Weather Zone 018 Interior York, Fire Weather Zone 019 Interior Cumberland, Fire Weather Zone 020 Androscoggin, Fire Weather Zone 021 Kennebec, Fire Weather Zone 022 Interior Waldo, Fire Weather Zone 023 Coastal York, Fire Weather Zone 024 Coastal Cumberland, Fire Weather Zone 025 Sagadahoc, Fire Weather Zone 026 Lincoln, Fire Weather Zone 027 Knox and Fire Weather Zone 028 Coastal Waldo. * Winds...Northwest 5 to 15 mph with gusts up to 25 mph. * Timing...Late this morning into early evening. * Relative Humidity...As low as 18 percent. * Temperatures...Mid 50s to mid 60s. * Lightning...None * Impacts...Very dry conditions will combine with gusty northwest winds to produce dangerous conditions for wildfires. If a fire develops, it could spread rapidly in these conditions. Use extra precaution to avoid starting a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
409 WWUS81 KGYX 111345 RFWGYX URGENT - FIRE WEATHER MESSAGE National Weather Service Gray ME 945 AM EDT Fri May 11 2018 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .Very dry air will produce relative humidity values around 20 percent today. In addition, a northwest wind of 10 to 20 mph is expected with higher gusts, setting the stage for rapid fire growth if a fire were to occur. Good moisture recovery is expected tonight followed by wetting rains across southern zones Saturday. MEZ007>009-012>014-018>028-NHZ001>015-120000- /O.CON.KGYX.FW.W.0001.180511T1500Z-180512T0000Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 945 AM EDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... * Affected Area...Fire Weather Zone 001 Northern Coos, Fire Weather Zone 002 Southern Coos, Fire Weather Zone 003 Northern Grafton, Fire Weather Zone 004 Northern Carroll, Fire Weather Zone 005 Southern Grafton, Fire Weather Zone 006 Southern Carroll, Fire Weather Zone 007 Northern Oxford, Fire Weather Zone 007 Sullivan, Fire Weather Zone 008 Northern Franklin, Fire Weather Zone 008 Merrimack, Fire Weather Zone 009 Central Somerset, Fire Weather Zone 009 Belknap, Fire Weather Zone 010 Strafford, Fire Weather Zone 011 Cheshire, Fire Weather Zone 012 Southern Oxford, Fire Weather Zone 012 Eastern Hillsborough, Fire Weather Zone 013 Southern Franklin, Fire Weather Zone 013 Interior Rockingham, Fire Weather Zone 014 Southern Somerset, Fire Weather Zone 014 Coastal Rockingham, Fire Weather Zone 015 Western And Central Hillsborough, Fire Weather Zone 018 Interior York, Fire Weather Zone 019 Interior Cumberland, Fire Weather Zone 020 Androscoggin, Fire Weather Zone 021 Kennebec, Fire Weather Zone 022 Interior Waldo, Fire Weather Zone 023 Coastal York, Fire Weather Zone 024 Coastal Cumberland, Fire Weather Zone 025 Sagadahoc, Fire Weather Zone 026 Lincoln, Fire Weather Zone 027 Knox and Fire Weather Zone 028 Coastal Waldo. * Winds...Northwest 5 to 15 mph with gusts up to 25 mph. * Timing...Late this morning into early evening. * Relative Humidity...As low as 18 percent. * Temperatures...Mid 50s to lower 60s. * Lightning...None * Impacts...Very dry conditions will combine with gusty northwest winds to produce dangerous conditions for wildfires. If a fire develops, it could spread rapidly in these conditions. Use extra precaution to avoid starting a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
241 WWUS81 KGYX 111854 RFWGYX URGENT - FIRE WEATHER MESSAGE National Weather Service Gray ME 254 PM EDT Fri May 11 2018 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .Very dry air will produce relative humidity values around 20 percent into this evening. In addition, a northwest wind of 10 to 20 mph is expected with higher gusts. Good moisture recovery is expected tonight followed by wetting rains across southern zones Saturday. MEZ007>009-012>014-018>028-NHZ001>015-120000- /O.CON.KGYX.FW.W.0001.000000T0000Z-180512T0000Z/ Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 254 PM EDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... * Affected Area...Fire Weather Zone 001 Northern Coos, Fire Weather Zone 002 Southern Coos, Fire Weather Zone 003 Northern Grafton, Fire Weather Zone 004 Northern Carroll, Fire Weather Zone 005 Southern Grafton, Fire Weather Zone 006 Southern Carroll, Fire Weather Zone 007 Northern Oxford, Fire Weather Zone 007 Sullivan, Fire Weather Zone 008 Northern Franklin, Fire Weather Zone 008 Merrimack, Fire Weather Zone 009 Central Somerset, Fire Weather Zone 009 Belknap, Fire Weather Zone 010 Strafford, Fire Weather Zone 011 Cheshire, Fire Weather Zone 012 Southern Oxford, Fire Weather Zone 012 Eastern Hillsborough, Fire Weather Zone 013 Southern Franklin, Fire Weather Zone 013 Interior Rockingham, Fire Weather Zone 014 Southern Somerset, Fire Weather Zone 014 Coastal Rockingham, Fire Weather Zone 015 Western And Central Hillsborough, Fire Weather Zone 018 Interior York, Fire Weather Zone 019 Interior Cumberland, Fire Weather Zone 020 Androscoggin, Fire Weather Zone 021 Kennebec, Fire Weather Zone 022 Interior Waldo, Fire Weather Zone 023 Coastal York, Fire Weather Zone 024 Coastal Cumberland, Fire Weather Zone 025 Sagadahoc, Fire Weather Zone 026 Lincoln, Fire Weather Zone 027 Knox and Fire Weather Zone 028 Coastal Waldo. * Winds...Northwest 5 to 15 mph with gusts up to 25 mph. * Timing...Into early evening. * Relative Humidity...As low as 20 percent. * Temperatures...In the lower 50s. * Lightning...None * Impacts...Very dry conditions will combine with gusty northwest winds to produce dangerous conditions for wildfires. If a fire develops, it could spread rapidly in these conditions. Use extra precaution to avoid starting a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at May 11, 3:03 AM EDT, 5 minutes earlier.
Area forecast discussion, May 11, 3:03 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Gray ME
303 AM EDT Fri May 11 2018
.SYNOPSIS...
High pressure will build in from the west today resulting in
fair weather but also contribute to the possibility of rapid
fire spread. A warm front will develop south of the region
late tonight. Low pressure will track east along it on
Saturday providing rain and chilly weather to southern New
Hampshire and southernmost Maine. High pressure will build over
the region Saturday night through Monday. Another area of low
pressure will approach from the west for Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH TODAY/...
Cold front moving offshore at this time will herald the arrival
of high pressure for today and resultant sunny and breezy
weather. Very dry air and the breezy conditions will aid in the
potential for rapid wildfire spread. As a result, a red flag
warning has been posted for all zones for today. All in all, a
nice day is expected with only a low probability of seabreeze
development today. However, temperatures in the interior will be
a good 10 degrees lower than they have been the past couple of
days.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
High pressure settles in tonight with good radiational cooling
conditions expected. As a result, lows in the 30s are expected
at most locations. Have issued a frost advisory for the zones we
are most confident that optimal conditions for frost will be
met (and where the growing season has started). A freeze
warning or two may be needed, but prefer to let the dayshift
have a look at this time. An expansion of the frost advisory may
also be needed for western and portions of southwestern NH.
However, with cirrus moving in tonight there ahead of the next
system, confidence not as quite as high there as of this
writing.
Fast-moving low pressure will pass to our south on Saturday. The
result will be a cold rain across southern zones. Conditions
will likely be dry in the northern and some central zones - and
thus we expected warmer temperatures there. Around a quarter
inch (if not a little more) of rain is expected across
southernmost NH. This will keep highs in the 40s at most
locations there. Some forecast soundings (especially from the
NAM) indicate that areas above 1500 feet across southern NH may
see a few snowflakes mix in. However, at this time we do not
think that temperatures at the SFC and aloft will get quite low
enough for accumulations at this time.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The deterministic model solutions are in decent agreement on the
long wave pattern through late next week. We begin the period
with broad weak troughing extending from the plains to New
England. A series of weak impulses embedded in this flow will race
eastward along the international border and in turn drive a
series of weak boundaries southward across the area. By mid
week...building high pressure vicinity of Bermuda dominates
with the circulation bringing warm and increasingly moist and
unsettled weather to the region for the second half of the
upcoming work week.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Short Term...VFR conditions are expected today with NWly wind
gusts of 18-23kt. VFR conditions tonight will be followed by
MVFR to possibly IFR conditions in rain across southern NH and
southernmost ME...most likely south of a KLEB-KSFM line by
midday.
Long Term...
Sun AM...Sct MVFR in cigs and -shra.
Tue...Sct MVFR psb in -shra.
&&
.MARINE...
Short Term...SCA conditions are expected to subside early on
this morning on the outer waters. Sub-SCA conditions are then
forecasted for this afternoon through Saturday.
Long Term...
Mon - Tue...SCA's are psb...especially outside the bays.
&&
.FIRE WEATHER...
A very dry air mass will move in from the northwest early this
morning and be in place for the balance of today. As the strong
May sun warms this air mass, expect relative humidity to drop
to near 20 percent during the day, accompanied by northwest
winds of 10 to 20 mph with higher gusts. This will lead to
critical fire weather conditions and a red flag warning has
been issued in coordination with the Forest Services in both
Maine and New Hampshire.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Red Flag Warning from 11 AM this morning to 8 PM EDT this
evening for MEZ007>009-012>014-018>028.
Frost Advisory from midnight tonight to 8 AM EDT Saturday for
MEZ012>014-018>022-025>028.
NH...Red Flag Warning from 11 AM this morning to 8 PM EDT this
evening for NHZ001>015.
Frost Advisory from midnight tonight to 8 AM EDT Saturday for
NHZ004-006.
MARINE...Small Craft Advisory until noon EDT today for ANZ150-152-154.
&&
NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...SchwibsHazardous weather outlook, May 11, 3:07 AM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Gray ME 307 AM EDT Fri May 11 2018 MEZ007>009-023-024-NHZ001>003-005-007>015-120715- Northern Oxford-Northern Franklin-Central Somerset-Coastal York- Coastal Cumberland-Northern Coos-Southern Coos-Northern Grafton- Southern Grafton-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 307 AM EDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>022-025>028-NHZ004-006-120715- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-Sagadahoc- Lincoln-Knox-Coastal Waldo-Northern Carroll-Southern Carroll- 307 AM EDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Cold temperatures are expected tonight and early Saturday, which could lead to frost or freeze conditions along the coastal plain of Maine and across central New Hampshire where the growing season has begun. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-170-172-174-120715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- 307 AM EDT Fri May 11 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:11 AM EDT | Frost Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 28 hr |
Nearby
Red Flag Warnings in Maine, 2018Red Flag Warnings in New Hampshire, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.